Alert archive / California / Winter Storm Warnings in 2019
Winter Storm Warning 13, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Mar 24, 2019, 2:48 AM PDT. It took effect at Mar 25, 2019, 9:00 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2019, 2:48 AM PDT (09:48 UTC)
- In effect from
- Mar 25, 2019, 9:00 AM PDT
- Expired
- Mar 26, 2019, 2:30 AM PDT
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
682 WWUS46 KSTO 240948 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 248 AM PDT Sun Mar 24 2019 ...Winter Storm Monday into Early Tuesday... .A winter storm will through the region Monday into early Tuesday bringing heavy mountain snow, spreading from north to south across the southern Cascades into the northern Sierra through the day. Snow will be heavy at times, making mountain travel hazardous. This will be the first of two storms impacting the area this week, with the second storm bringing additional heavy snowfall late Tuesday into Thursday. CAZ068-250000- /O.UPG.KSTO.WS.A.0010.190325T1300Z-190326T1200Z/ /O.NEW.KSTO.WS.W.0013.190325T1200Z-190326T1800Z/ Western Plumas County/Lassen Park- 248 AM PDT Sun Mar 24 2019 ...WINTER STORM WARNING IN EFFECT FROM 5 AM MONDAY TO 11 AM PDT TUESDAY ABOVE 5000 FEET... * WHAT...Heavy snow expected. Travel will be very difficult to impossible, including during the morning commute on Monday. Tree branches could fall as well. Total snow accumulations of 12 to 16 inches, with localized amounts up to 28 inches, are expected. * WHERE...Western Plumas County/Lassen Park. * WHEN...5 AM Monday to 11 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ069-250000- /O.UPG.KSTO.WS.A.0010.190325T1900Z-190326T1800Z/ /O.NEW.KSTO.WS.W.0013.190325T1200Z-190326T1800Z/ West Slope Northern Sierra Nevada- 248 AM PDT Sun Mar 24 2019 ...WINTER STORM WARNING IN EFFECT FROM 5 AM MONDAY TO 11 AM PDT TUESDAY ABOVE 5000 FEET... * WHAT...Heavy snow expected. Travel will be very difficult to impossible, including during the evening commute on Monday. Tree branches could fall as well. Total snow accumulations of 8 to 12 inches, with localized amounts up to 20 inches, are expected. * WHERE...West Slope Northern Sierra Nevada. * WHEN...5 AM Monday to 11 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
4 follow-up statements
557 WWUS46 KSTO 241900 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 1200 PM PDT Sun Mar 24 2019 ...Winter Storm Monday into Early Tuesday... .A winter storm will move through the region Monday into early Tuesday bringing heavy mountain snow, spreading from north to south across the southern Cascades into the northern Sierra through the day. There is still some uncertainty in the models with the timing of the onset of impacts from the storm especially from around I-80 southward so stay tuned for possible updates. A second storm will bring additional heavy snowfall late Tuesday night into early Thursday. CAZ068-251315- /O.EXT.KSTO.WS.W.0013.190325T1600Z-190326T1800Z/ Western Plumas County/Lassen Park- 1200 PM PDT Sun Mar 24 2019 ...WINTER STORM WARNING NOW IN EFFECT FROM 9 AM MONDAY TO 11 AM PDT TUESDAY ABOVE 5000 FEET... * WHAT...Heavy snow expected. Travel will be very difficult to impossible, including during the evening commute on Monday. Tree branches could fall as well. Total snow accumulations of 17 to 21 inches, with localized amounts up to 40 inches, are expected. * WHERE...Western Plumas County/Lassen Park. * WHEN...9 AM Monday to 11 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ069-251315- /O.EXT.KSTO.WS.W.0013.190325T2200Z-190326T1800Z/ West Slope Northern Sierra Nevada- 1200 PM PDT Sun Mar 24 2019 ...WINTER STORM WARNING NOW IN EFFECT FROM 3 PM MONDAY TO 11 AM PDT TUESDAY ABOVE 6000 FEET... * WHAT...Heavy snow expected. Travel will be very difficult to impossible. Damage to trees and power lines is possible. Total snow accumulations of 8 to 12 inches, with localized amounts up to 19 inches, are expected. * WHERE...West Slope Northern Sierra Nevada. * WHEN...3 PM Monday to 11 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
438 WWUS46 KSTO 251000 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 300 AM PDT Mon Mar 25 2019 CAZ069-252300- /O.CAN.KSTO.WS.W.0013.190325T2200Z-190326T1800Z/ /O.NEW.KSTO.WW.Y.0014.190326T0200Z-190326T1800Z/ West Slope Northern Sierra Nevada- 300 AM PDT Mon Mar 25 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM PDT TUESDAY ABOVE 6000 FEET... ...WINTER STORM WARNING IS CANCELLED... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 4 to 8 inches, with local amounts up to 12 inches, are expected. Highest snowfall totals are expected north of Highway 50. * WHERE...West Slope Northern Sierra Nevada including Interstate 80 over Donner Pass and Highway 50 over Echo Summit. * WHEN...7 PM today to 11 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ068-252300- /O.CON.KSTO.WS.W.0013.190325T1600Z-190326T1800Z/ Western Plumas County/Lassen Park- 300 AM PDT Mon Mar 25 2019 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 AM PDT TUESDAY ABOVE 5000 FEET... * WHAT...Heavy snow expected. Travel will be very difficult to impossible. Total snow accumulations of 1 to 2 feet, with locally higher amounts, are expected. Snowfall accumulations of an inch or two possible down to 4000 feet. * WHERE...Western Plumas County/Lassen Park. * WHEN...9 AM today to 11 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
275 WWUS46 KSTO 252059 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 159 PM PDT Mon Mar 25 2019 ...Late season winter storm moving through Tuesday night until Thursday morning... .The initial system impacting mountain locations will be exiting on Tuesday with a stronger Pacific storm following on its heels Tuesday night. Snow levels will initially be around 5,000-5,500 feet before falling to near 4,000 feet by Thursday morning. Mountain travel will be hazardous and is not recommended. For those who must travel, please bring tire chains as well as extra winter clothes, food, and water. Expect long travel delays, particularly on Wednesday, during the height of the storm. CAZ068-261615- /O.NEW.KSTO.WS.W.0014.190327T0600Z-190328T1200Z/ /O.CON.KSTO.WS.W.0013.000000T0000Z-190326T1800Z/ Western Plumas County/Lassen Park- 159 PM PDT Mon Mar 25 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY ABOVE 5000 FEET... ...WINTER STORM WARNING IN EFFECT FROM 11 PM TUESDAY TO 5 AM PDT THURSDAY ABOVE 5000 FEET... * WHAT...Heavy snow expected above 5000 feet. Travel will be very difficult to impossible, including during the evening commute on Wednesday. Tree branches could fall as well. Above 5000 feet, storm total snow accumulations of 2 to 3 feet, with localized amounts up to 4 feet in the higher summits, are expected. * WHERE...Western Plumas County/Lassen Park. * WHEN...Winter Storm Warning, until 11 AM Tuesday, and will be in effect again 11 PM Tuesday to 5 AM Thursday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ069-261615- /O.NEW.KSTO.WS.W.0014.190327T0600Z-190328T1200Z/ /O.CON.KSTO.WW.Y.0014.190326T0200Z-190326T1800Z/ West Slope Northern Sierra Nevada- 159 PM PDT Mon Mar 25 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM PDT TUESDAY ABOVE 6000 FEET... ...WINTER STORM WARNING IN EFFECT FROM 11 PM TUESDAY TO 5 AM PDT THURSDAY ABOVE 5000 FEET... * WHAT...Snow expected above 6000 feet through Tuesday morning. Beginning Tuesday night, additional heavy snow expected above 5000 feet. Travel will be very difficult to impossible, including during the evening commute on Wednesday. Above 5000 feet, storm total snow accumulations of 2 to 3 feet, with localized amounts up to 4 feet in the higher summits, are expected. * WHERE...West Slope Northern Sierra Nevada. * WHEN...For the Winter Weather Advisory, 7 PM today to 11 AM Tuesday. For the Winter Storm Warning, 11 PM Tuesday to 5 AM Thursday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
773 WWUS46 KSTO 260930 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 230 AM PDT Tue Mar 26 2019 CAZ068-262300- /O.CAN.KSTO.WS.W.0013.000000T0000Z-190326T1800Z/ /O.EXB.KSTO.WW.Y.0014.000000T0000Z-190327T0600Z/ /O.CON.KSTO.WS.W.0014.190327T0600Z-190328T1200Z/ Western Plumas County/Lassen Park- 230 AM PDT Tue Mar 26 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 5000 FEET... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT THURSDAY ABOVE 5000 FEET... * WHAT...Periods of snow through this evening. Beginning tonight, additional heavy snow expected above 5000 feet. Travel will be very difficult. Above 5000 feet, additional snowfall accumulation of 4 to 8 inches through this evening. For Wednesday into early Thursday, storm total snow accumulations of 2 to 3 feet, with localized amounts up to 4 feet at the higher elevations, are expected. * WHERE...Western Plumas County/Lassen Park. * WHEN...For the Winter Weather Advisory, until 11 PM this evening. For the Winter Storm Warning, 11 PM this evening to 5 AM Thursday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ069-262300- /O.EXT.KSTO.WW.Y.0014.000000T0000Z-190327T0600Z/ /O.CON.KSTO.WS.W.0014.190327T0600Z-190328T1200Z/ West Slope Northern Sierra Nevada- 230 AM PDT Tue Mar 26 2019 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 6000 FEET... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT THURSDAY ABOVE 5000 FEET... * WHAT...Periods of snow through this evening, mainly north of Highway 50. Beginning tonight, additional heavy snow expected above 5000 feet. Travel will be very difficult. Above 6000 feet, additional snowfall accumulation of 4 to 8 inches, with local amounts around a foot, through this evening. For Wednesday into early Thursday, storm total snow accumulations of 2 to 3 feet, with localized amounts up to 4 feet at the higher elevations, are expected. * WHERE...West Slope Northern Sierra Nevada including Interstate 80 over Donner Pass and Highway 50 over Echo Summit. * WHEN...For the Winter Weather Advisory, until 11 PM this eveing. For the Winter Storm Warning, 11 PM this evening to 5 AM Thursday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Mar 23, 10:45 PM PDT, 4 hours 3 minutes earlier.
Area forecast discussion, Mar 23, 10:45 PM PDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 1045 PM PDT Sat Mar 23 2019 .SYNOPSIS... Dry Sunday, followed by more rain and mountain snow Monday into early Tuesday. A stronger storm is possible Tuesday night through Wednesday. Thunderstorms will be possible with each of the storms Tuesday and Wednesday. Unsettled weather will continue Thursday and Friday with possible showers and thunderstorms each day. && .DISCUSSION... Evening Update: Storm near the Colusa Wildlife Refuge at 4 pm exhibited a Vr (rotational shear) value of 25 kts at 0.9 deg elevation angle (highest value) at about 40 nm from KDAX. This put the value in the Minimal Mesocyclone range. Nice photo and video clip of the rain-free base but could not tell from the photo if there was indeed a funnel cloud (as reported by the public) or if it was rotating after looking at the video. In any event, at 0.9 elevation, the beam was about 5000 ft AGL, and given the forecast of very low 0-1 km shear values today, we did not expect a touchdown, using a probability threshold of less than 50/50 chance of a touchdown today. Now the precip is winding down as the upper trof axis shifts E of the CWA. Clouds over most of the CWA are eroding as subsidence/ sinking occurs behind the trof axis. Cloud cover should increase over the CWA early tomorrow ahead of the trof nearing 135W. Could be some patchy ground fog developing along the Sac River Vly TAF sites around sunrise. JHM .Previous Discussion... Short term will be monitoring for thunderstorm development mainly over the valley but some might be able to make it into the foothills this afternoon into the early evening hours when the activity is expected to die down. Thunderstorms will likely contain very heavy rainfall and small hail. The current system will continue to spread east tonight leading to dry conditions for Sunday. The next systems timing is in question at this time. The GFS is faster in spreading the rain over the interior and to the southern areas than the slower NAM model. The Winter Storm Watch is based on the faster timing so adjustments may end up happening if the NAM wins out. The storm will be cold enough to bring more snow to the western slopes with possible travel problems. Unstable air over the valley may lead to thunderstorms on Tuesday. The second system will be moving into the region Tuesday night but there may be some enhancement ahead of the main part of the storm as it begins to interact with left over moisture from the first storm. This second storm will be the bigger of the two storms. && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday)... Little change to the forecast this afternoon. A Pacific storm will begin to spread widespread rain, mountain snow, and gusty winds over the CWA Tuesday night into Wednesday morning. As the front moves through on Wednesday, there will be chances for post- frontal convection as shear, CAPE, total-totals, and LIs look favorable. This set up could be conducive for strong thunderstorms during this time frame, thus we'll have to keep an eye on the forecast in the coming days. As we head into Wednesday night and Thursday, additional vort maxes and cyclonic flow will keep showers in the forecast. Beyond Thursday, chances for precipitation will be diminishing as ridging builds over the eastern Pacific extends into Northern California. && .AVIATION... Precip coming to an end as the upper trof axis shifts east of the area. Skies will continue to clear as a weak area of high pressure builds over the region. Light winds, lingering moisture, and clear skies could promote fog development tonight. As a result, I have opted to put some MVFR visibilities in for TAF sites at KSMF and southwards. If fog doesn't develop, expect VFR conditions tonight and tomorrow. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Monday morning through late Monday night for Western Plumas County/Lassen Park. Winter Storm Watch from Monday afternoon through Tuesday morning for West Slope Northern Sierra Nevada. &&
Nearby
Winter Storm Warnings in California, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.